Alert archive / Tennessee / Frost Advisories in 2017
Frost Advisory 4, NWS Memphis, TN
NWS Memphis, TN issued this frost advisory at Apr 7, 2017, 4:03 AM CDT for 13 counties in Tennessee; 4 counties in Mississippi. It took effect at Apr 8, 2017, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2017, 4:03 AM CDT (09:03 UTC)
- In effect from
- Apr 8, 2017, 2:00 AM CDT
- Expired
- Apr 8, 2017, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
Counties Alcorn County, MS, Prentiss County, MS, Tippah County, MS, Tishomingo County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Decatur County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 120 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 9.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2811 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
510 WWUS74 KMEG 070903 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 403 AM CDT Fri Apr 7 2017 ...Frost across eastern parts of the Mid-South tonight... .Cool high pressure will build over the area tonight. As a result clear skies and light winds will promote excellent radiational cooling conditions. Temperatures across parts of West Tennessee and extreme Northeast Mississippi will drop into the mid 30s and areas of frost will develop. MSZ004>006-009-TNZ003-004-020>022-052>055-090>092-072100- /O.NEW.KMEG.FR.Y.0004.170408T0700Z-170408T1300Z/ Tippah-Alcorn-Tishomingo-Prentiss-Weakley-Henry-Gibson-Carroll- Benton TN-Madison-Chester-Henderson-Decatur-Hardeman-McNairy- Hardin- Including the cities of Ripley MS, Corinth, Iuka, Booneville, Martin, Dresden, Paris, Humboldt, Milan, Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 403 AM CDT Fri Apr 7 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT SATURDAY... The National Weather Service in Memphis has issued a Frost Advisory, which is in effect from 2 AM to 8 AM CDT Saturday. * TEMPERATURE/FROST COVERAGE...Lows in the mid 30s with areas of frost. * TIMING...2 AM CDT to 8 AM CDT. * IMPACTS...Sensitive vegetation may be harmed or killed, if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ SJM
3 follow-up statements
543 WWUS74 KMEG 072009 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 309 PM CDT Fri Apr 7 2017 ...Frost and freeze conditions possible across eastern portions of the Mid-South overnight into Saturday morning... .Cool high pressure will build over the area tonight. As a result clear skies and light winds will promote excellent radiational cooling conditions. Temperatures across parts of West Tennessee and extreme Northeast Mississippi will drop into the lower to middle 30s and areas of frost will develop with freeze conditions possible across portions of West Tennessee near the Tennessee River. TNZ003-004-021-022-054-055-092-081300- /O.UPG.KMEG.FR.Y.0004.170408T0700Z-170408T1300Z/ /O.NEW.KMEG.FZ.W.0006.170408T0700Z-170408T1300Z/ Weakley-Henry-Carroll-Benton TN-Henderson-Decatur-Hardin- Including the cities of Martin, Dresden, Paris, Huntingdon, Camden, Lexington, Parsons, Decaturville, and Savannah 309 PM CDT Fri Apr 7 2017 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT SATURDAY... The National Weather Service in Memphis has issued a Freeze Warning, which is in effect from 2 AM to 8 AM CDT Saturday. The Frost Advisory is no longer in effect. * TEMPERATURE...Temperatures will drop to or just below freezing. * TEMPERATURE/FROST COVERAGE...Lows in the lower 30s with areas of frost. * TIMING...2 AM CDT to 8 AM CDT. * IMPACTS...Sensitive vegetation may be harmed or killed, if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TNZ002-081300- /O.EXA.KMEG.FR.Y.0004.170408T0700Z-170408T1300Z/ Obion- Including the city of Union City 309 PM CDT Fri Apr 7 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT SATURDAY... The National Weather Service in Memphis has issued a Frost Advisory, which is in effect from 2 AM to 8 AM CDT Saturday. * TEMPERATURE/FROST COVERAGE...Lows in the middle 30s with areas of frost. * TIMING...2 AM CDT to 8 AM CDT. * IMPACTS...Sensitive vegetation may be harmed or killed, if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ MSZ004>006-009-TNZ020-052-053-090-091-081300- /O.CON.KMEG.FR.Y.0004.170408T0700Z-170408T1300Z/ Tippah-Alcorn-Tishomingo-Prentiss-Gibson-Madison-Chester-Hardeman- McNairy- Including the cities of Ripley MS, Corinth, Iuka, Booneville, Humboldt, Milan, Jackson, Henderson, Bolivar, and Selmer 309 PM CDT Fri Apr 7 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT SATURDAY... * TEMPERATURE/FROST COVERAGE...Lows in the middle 30s with areas of frost. * TIMING...2 AM CDT to 8 AM CDT. * IMPACTS...Sensitive vegetation may be harmed or killed, if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
679 WWUS74 KMEG 080745 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 245 AM CDT Sat Apr 8 2017 ...Frost across eastern portions of the Mid-South this morning... .Cool high pressure has settled over the area. Clear skies and light winds will promote excellent radiational cooling conditions. Temperatures across parts of West Tennessee and extreme Northeast Mississippi will drop into the middle 30s and areas of frost will develop. TNZ003-004-021-022-054-055-092-081300- /O.CAN.KMEG.FZ.W.0006.000000T0000Z-170408T1300Z/ /O.EXA.KMEG.FR.Y.0004.000000T0000Z-170408T1300Z/ Weakley-Henry-Carroll-Benton TN-Henderson-Decatur-Hardin- Including the cities of Martin, Dresden, Paris, Huntingdon, Camden, Lexington, Parsons, Decaturville, and Savannah 245 AM CDT Sat Apr 8 2017 ...FROST ADVISORY IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WARNING IS CANCELLED... The National Weather Service in Memphis has issued a Frost Advisory, which is in effect until 8 AM CDT this morning. The Freeze Warning has been cancelled. * TEMPERATURE/FROST COVERAGE...Lows in the middle 30s with areas of frost. * TIMING...Until 8 AM CDT. * IMPACTS...Sensitive vegetation may be harmed or killed, if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ TNZ002-080845- /O.CAN.KMEG.FR.Y.0004.000000T0000Z-170408T1300Z/ Obion- Including the city of Union City 245 AM CDT Sat Apr 8 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Memphis has cancelled the Frost Advisory. $$ MSZ004>006-009-TNZ020-052-053-090-091-081300- /O.CON.KMEG.FR.Y.0004.000000T0000Z-170408T1300Z/ Tippah-Alcorn-Tishomingo-Prentiss-Gibson-Madison-Chester-Hardeman- McNairy- Including the cities of Ripley MS, Corinth, Iuka, Booneville, Humboldt, Milan, Jackson, Henderson, Bolivar, and Selmer 245 AM CDT Sat Apr 8 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE/FROST COVERAGE...Lows in the middle 30s with areas of frost. * TIMING...Until 8 AM CDT. * IMPACTS...Sensitive vegetation may be harmed or killed, if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ SJM
100 WWUS74 KMEG 081301 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 801 AM CDT Sat Apr 8 2017 MSZ004>006-009-TNZ003-004-020>022-052>055-090>092-081415- /O.EXP.KMEG.FR.Y.0004.000000T0000Z-170408T1300Z/ Tippah-Alcorn-Tishomingo-Prentiss-Weakley-Henry-Gibson-Carroll- Benton TN-Madison-Chester-Henderson-Decatur-Hardeman-McNairy- Hardin- Including the cities of Ripley MS, Corinth, Iuka, Booneville, Martin, Dresden, Paris, Humboldt, Milan, Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 801 AM CDT Sat Apr 8 2017 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures have warmed into the upper 30s and lower 40s across the Tennessee River Valley. Thus, the Frost Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Apr 7, 3:57 AM CDT, 6 minutes earlier.
Area forecast discussion, Apr 7, 3:57 AM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
357 AM CDT Fri Apr 7 2017
.DISCUSSION...
Currently...Clear skies prevail across the region as a 1026 mb
high pressure system builds in. Light west winds are helping
temps stay mainly in the 40s though some protected spots in the
West TN and North MS have dropped into 30s. Some isolated spots of
frost are possible in those areas.
Today...High pressure will move directly over the region by
evening. Sunny skies and a northwest breeze around 10 mph are
expected with highs in the 60s...or about 5 degrees below normal.
Tonight...Very good radiational cooling conditions across the
eastern half as surface high pressure pushes to middle TN and
eastern MS by Saturday morning. Expect temps to drop to the mid
30s along the TN River. A frost advisory will be issued for parts
of West TN and extreme northeast MS. As the surface high tracks
east overnight expect light south winds to develop across the
Delta which will keep temps in the 40s after they quickly fall in
the evening.
Saturday through Sunday...A beautiful weekend is on tap for the
Mid-South. High pressure will move to the Southeast U.S. with
increasing southerly flow. Temps will hit the lower 70s on
Saturday and upper 70s on Sunday. The gradient will strengthen
quite a bit by Sunday afternoon as a cold front begins to approach
from the northwest. As a result expect a fairly windy day across
the Delta on Sunday.
Monday and Tuesday...A cold front will move into the region later
Monday and slowly track across the Mid-South through Tuesday with
increasing chances of showers and thunderstorms. Most of the
upper support stays well north and quickly races east abandoning
the front by Tuesday which explains its slow movement. Lack of
upper support precludes any mention of severe storms in the HWO at
this point.
Wednesday...Looks like a relative break as the cold front moves
just south of the area and high pressure nudges in for a mostly
dry and mild day.
Thursday...A weakening cold front may approach the region along
with a weakening upper level disturbance so small pops were
included. Confidence pretty low at this point.
SJM
&&
.AVIATION...
06Z TAFs
VFR conditions to persist through the period. Northwest winds
generally less than 6 kts overnight, increasing to around 10 kts
with occasional gusts to 18kt throughout the day tomorrow. Winds
relaxing to less than 5 knots after sundown.
AC3
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...Frost Advisory from 2 AM to 8 AM CDT Saturday for Alcorn-
Prentiss-Tippah-Tishomingo.
TN...Frost Advisory from 2 AM to 8 AM CDT Saturday for Benton TN-
Carroll-Chester-Decatur-Gibson-Hardeman-Hardin-Henderson-
Henry-Madison-McNairy-Weakley.
&&Hazardous weather outlook, Apr 6, 10:48 AM CDT, 17 hours 15 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 1048 AM CDT Thu Apr 6 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-071800- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 1048 AM CDT Thu Apr 6 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Areas of frost will be possible overnight in and around the Tennessee River valley. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Areas of frost will be possible Saturday morning in and around the Tennessee River valley. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:09 PM CDT | Freeze Warning | MEG | Benton, Carroll, Decatur, Hardin, Henderson, Henry and 1 more | 12 hr |
Nearby
Frost Advisories in Tennessee, 2017Frost Advisories in Mississippi, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.